Alert archive / Missouri / Red Flag Warnings in 2026

Red Flag Warning 6, NWS Kansas City, MO

March 26, 20267 counties in Kansas; 22 counties in Missouri

NWS Kansas City, MO issued this red flag warning at Mar 26, 2026, 1:32 PM CDT for 7 counties in Kansas; 22 counties in Missouri. It took effect at Mar 27, 2026, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2026, 1:32 PM CDT (18:32 UTC)
In effect from
Mar 27, 2026, 12:00 PM CDT
Expired
Mar 27, 2026, 8:00 PM CDT
In force
8 hr
Issued by
NWS Kansas City, MO
All 29 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Livingston County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Ray County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2026-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2026-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-765 J/kg
Mixed-layer LCL
1877 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

895 
WWUS83 KEAX 261832
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
132 PM CDT Thu Mar 26 2026

KSZ025-057-060-102>105-MOZ001>006-011>014-020>022-028>030-037-043-
271200-
/O.NEW.KEAX.FW.W.0006.260327T1700Z-260328T0100Z/
/O.NEW.KEAX.FW.A.0002.260328T1700Z-260329T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Holt-
Andrew-De Kalb-Daviess-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-
Jackson-Cass-
132 PM CDT Thu Mar 26 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY... 
...FIRE WEATHER WATCH IN EFFECT
FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW
RELATIVE HUMIDITY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning for wind and low relative humidity,
which is in effect from noon to 8 PM CDT Friday. A Fire Weather
Watch has also been issued. This Fire Weather Watch for wind and
low relative humidity is in effect from Saturday afternoon
through Saturday evening.

* AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 
  102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 
  002, 003, 004, 005, 006, 011, 012, 013, 014, 020, 021, 022, 
  028, 029, 030, 037 and 043.

* TIMING...For the Red Flag Warning, from noon to 8 PM CDT 
  Friday. For the Fire Weather Watch, from Saturday afternoon 
  through Saturday evening.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND... Northerly sustained winds of 15 to 20 mph with gusts
  around 25 mph on Friday. Southerly sustained winds of 15 to 20
  mph with gusts around 25 mph on Saturday.

* HUMIDITY... Lowest afternoon and evening humidity of 15 to 25
  percent Friday and Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
4 follow-up statements
628 
WWUS83 KEAX 270735
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
235 AM CDT Fri Mar 27 2026

KSZ025-057-060-102>105-MOZ001>006-011>014-020>022-028>030-037-043-
272100-
/O.CON.KEAX.FW.W.0006.260327T1700Z-260328T0100Z/
/O.CON.KEAX.FW.A.0002.260328T1700Z-260329T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Holt-
Andrew-De Kalb-Daviess-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-
Jackson-Cass-
235 AM CDT Fri Mar 27 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 
  102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 
  002, 003, 004, 005, 006, 011, 012, 013, 014, 020, 021, 022, 
  028, 029, 030, 037 and 043.

* TIMING...For the Red Flag Warning, from noon today to 8 PM CDT 
  this evening. For the Fire Weather Watch, from Saturday 
  afternoon through Saturday evening.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND... Northerly sustained winds of 15 to 20 mph with gusts 
  around 25 mph on Friday. Southerly sustained winds of 15 to 20 
  mph with gusts around 25 mph on Saturday.

* HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 
  percent Friday and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

MOZ007-008-015-016-023-024-031-038-272100-
/O.EXA.KEAX.FW.A.0002.260328T1700Z-260329T0100Z/
Putnam-Schuyler-Grundy-Sullivan-Livingston-Linn MO-Carroll-
Lafayette-
235 AM CDT Fri Mar 27 2026

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Fire Weather Watch for wind and low relative humidity,
which is in effect from Saturday afternoon through Saturday
evening.

* AFFECTED AREA...In Missouri, Fire Weather Zones 007, 008, 015, 
  016, 023, 024, 031 and 038.

* TIMING...From Saturday afternoon through Saturday evening.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND... Northerly sustained winds of 15 to 20 mph with gusts 
  around 25 mph on Friday. Southerly sustained winds of 15 to 20 
  mph with gusts around 25 mph on Saturday.

* HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 
  percent Friday and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
336 
WWUS83 KEAX 271450
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
950 AM CDT Fri Mar 27 2026


KSZ025-057-060-102>105-MOZ001>006-011>014-020>022-028>030-037-043-
281045-
/O.UPG.KEAX.FW.A.0002.260328T1700Z-260329T0100Z/
/O.NEW.KEAX.FW.W.0007.260328T1700Z-260329T0100Z/
/O.CON.KEAX.FW.W.0006.260327T1700Z-260328T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Holt-
Andrew-De Kalb-Daviess-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-
Jackson-Cass-
950 AM CDT Fri Mar 27 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN KANSAS INTO WESTERN
MISSOURI... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT 
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN KANSAS
INTO NORTHERN AND WESTERN MISSOURI...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning for wind and low relative humidity,
which is in effect from noon to 8 PM CDT Saturday. The Fire
Weather Watch is no longer in effect.

* AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 
  102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 
  002, 003, 004, 005, 006, 011, 012, 013, 014, 020, 021, 022, 
  028, 029, 030, 037 and 043.

* TIMING...For the first Red Flag Warning, until 8 PM CDT this 
  evening. For the second Red Flag Warning, from noon to 8 PM 
  CDT Saturday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND... Northerly sustained winds of 15 to 20 mph with gusts 
  around 25 mph on Friday. Southerly sustained winds of 15 to 20 
  mph with gusts around 25 mph on Saturday.

* HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 
  percent Friday and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

MOZ007-008-015-016-023-024-031-038-281045-
/O.UPG.KEAX.FW.A.0002.260328T1700Z-260329T0100Z/
/O.NEW.KEAX.FW.W.0007.260328T1700Z-260329T0100Z/
Putnam-Schuyler-Grundy-Sullivan-Livingston-Linn MO-Carroll-
Lafayette-
950 AM CDT Fri Mar 27 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR ...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning for wind and low relative humidity,
which is in effect from noon to 8 PM CDT Saturday. The Fire
Weather Watch is no longer in effect.

* AFFECTED AREA...In Missouri, Fire Weather Zones 007, 008, 015, 
  016, 023, 024, 031 and 038.

* TIMING...From noon to 8 PM CDT Saturday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND... Northerly sustained winds of 15 to 20 mph with gusts 
  around 25 mph on Friday. Southerly sustained winds of 15 to 20 
  mph with gusts around 25 mph on Saturday.

* HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 
  percent Friday and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

BT
257 
WWUS83 KEAX 271632
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1132 AM CDT Fri Mar 27 2026


MOZ007-015-016-023-280115-
/O.EXA.KEAX.FW.W.0006.260327T1700Z-260328T0100Z/
/O.CON.KEAX.FW.W.0007.260328T1700Z-260329T0100Z/
Putnam-Grundy-Sullivan-Livingston-
1132 AM CDT Fri Mar 27 2026

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN MISSOURI... ...RED 
FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR 
WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN MISSOURI...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning for wind and low relative humidity,
which is in effect until 8 PM CDT this evening.

* AFFECTED AREA...In Missouri, Fire Weather Zones 007, 015, 016 
  and 023.

* TIMING...For the first Red Flag Warning, until 8 PM CDT this 
  evening. For the second Red Flag Warning, from noon to 8 PM 
  CDT Saturday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND... Northerly sustained winds of 15 to 20 mph with gusts 
  around 25 mph on Friday. Southerly sustained winds of 15 to 20 
  mph with gusts around 25 mph on Saturday.

* HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 
  percent Friday and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ025-057-060-102>105-MOZ001>006-011>014-020>022-028>030-037-043-
280115-
/O.CON.KEAX.FW.W.0006.260327T1700Z-260328T0100Z/
/O.CON.KEAX.FW.W.0007.260328T1700Z-260329T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Holt-
Andrew-De Kalb-Daviess-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-
Jackson-Cass-
1132 AM CDT Fri Mar 27 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN KANSAS AND NORTHERN
MISSOURI... 
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 
PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN
KANSAS INTO NORTHERN AND WESTERN MISSOURI...

* AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 
  102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 
  002, 003, 004, 005, 006, 011, 012, 013, 014, 020, 021, 022, 
  028, 029, 030, 037 and 043.

* TIMING...For the first Red Flag Warning, until 8 PM CDT this 
  evening. For the second Red Flag Warning, from noon to 8 PM 
  CDT Saturday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND... Northerly sustained winds of 15 to 20 mph with gusts 
  around 25 mph on Friday. Southerly sustained winds of 15 to 20 
  mph with gusts around 25 mph on Saturday.

* HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 
  percent Friday and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

MOZ008-024-031-038-280115-
/O.CON.KEAX.FW.W.0007.260328T1700Z-260329T0100Z/
Schuyler-Linn MO-Carroll-Lafayette-
1132 AM CDT Fri Mar 27 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN INTO
CENTRAL MISSOURI...

* AFFECTED AREA...In Missouri, Fire Weather Zones 008, 024, 031 
  and 038.

* TIMING...From noon to 8 PM CDT Saturday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND... Northerly sustained winds of 15 to 20 mph with gusts 
  around 25 mph on Friday. Southerly sustained winds of 15 to 20 
  mph with gusts around 25 mph on Saturday.

* HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 
  percent Friday and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
425 
WWUS83 KEAX 280103
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
803 PM CDT Fri Mar 27 2026

KSZ025-057-060-102>105-MOZ001>007-011>016-020>023-028>030-037-043-
281000-
/O.EXP.KEAX.FW.W.0006.000000T0000Z-260328T0100Z/
/O.CON.KEAX.FW.W.0007.260328T1700Z-260329T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-
Putnam-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Buchanan-
Clinton-Caldwell-Livingston-Platte-Clay-Ray-Jackson-Cass-
803 PM CDT Fri Mar 27 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN KANSAS
AND NORTHERN MISSOURI...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR EASTERN KANSAS AND NORTHERN MISSOURI...

* AFFECTED AREA...In Kansas, Fire Weather Zones 025, 057, 060, 
  102, 103, 104 and 105. In Missouri, Fire Weather Zones 001, 
  002, 003, 004, 005, 006, 007, 011, 012, 013, 014, 015, 016, 
  020, 021, 022, 023, 028, 029, 030, 037 and 043.

* TIMING...From noon to 8 PM CDT Saturday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND... Northerly sustained winds of 15 to 20 mph with gusts 
  around 25 mph on Friday. Southerly sustained winds of 15 to 20 
  mph with gusts around 25 mph on Saturday.

* HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 
  percent Friday and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

MOZ008-024-031-038-281000-
/O.CON.KEAX.FW.W.0007.260328T1700Z-260329T0100Z/
Schuyler-Linn MO-Carroll-Lafayette-
803 PM CDT Fri Mar 27 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN INTO
CENTRAL MISSOURI...

* AFFECTED AREA...In Missouri, Fire Weather Zones 008, 024, 031 
  and 038.

* TIMING...From noon to 8 PM CDT Saturday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

* WIND... Northerly sustained winds of 15 to 20 mph with gusts 
  around 25 mph on Friday. Southerly sustained winds of 15 to 20 
  mph with gusts around 25 mph on Saturday.

* HUMIDITY... Lowest afternoon and evening humidity of 15 to 25 
  percent Friday and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Mar 26, 12:09 PM CDT, 1 hour 23 minutes earlier. Its key messages:

  • Record high temperatures expected today. The daily maximum for the Kansas City area will easily be broken. The warmest March temperature for KC is also in play.
  • Southwesterly wind gusts of 40+ mph are expected today ahead of strong cold front. Then, winds become northerly/northeasterly behind the front with additional wind gusts to 40 mph possible through the late evening and overnight hour. This will also lead to elevated fire weather conditions across the area today.
  • A strong cold front will move through the area this evening, with showers and storms developing along and behind the front. A strong storm with marginal hail and wind gusts can't be ruled out.
  • From the furnace on Thursday, to the freezer on Saturday morning. Low temperatures bottom out in the 20s to low 30s. Folks with agricultural/horticultural interest will need to protect sensitive vegetation that has emerged early this spring.
Area forecast discussion, Mar 26, 12:09 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1209 PM CDT Thu Mar 26 2026

.KEY MESSAGES...

- Record high temperatures expected today. The daily maximum for
  the Kansas City area will easily be broken. The warmest March
  temperature for KC is also in play.

- Southwesterly wind gusts of 40+ mph are expected today ahead
  of strong cold front. Then, winds become
  northerly/northeasterly behind the front with additional wind
  gusts to 40 mph possible through the late evening and
  overnight hour. This will also lead to elevated fire weather
  conditions across the area today.

- A strong cold front will move through the area this evening,
  with showers and storms developing along and behind the
  front. A strong storm with marginal hail and wind gusts can't
  be ruled out.

- From the furnace on Thursday, to the freezer on Saturday
  morning. Low temperatures bottom out in the 20s to low 30s.
  Folks with agricultural/horticultural interest will need to
  protect sensitive vegetation that has emerged early this
  spring.

&&

.DISCUSSION...
Issued at 212 AM CDT Thu Mar 26 2026

Daily record high temperatures will be smashed today for MCI and
STJ. Compressional warming ahead of a cold front will result in
temperatures surging into the lower to middle 90s for both sites.
The all-time warmest March high is also at risk with this heat for
the Kansas City area. Deep mixing is expected to occur ahead of the
front, with winds at the top of the mixed-layer near 40kts. Given
this, we should winds and particularly gusts increase quickly this
morning, between 14Z and 15Z. Wind gusts around 40 to possibly 45
mph look possible ahead of the front. After the front moves through,
winds shift to north and northeast. While mixing behind the front
won't be as deep, winds at the top of the mixed-layer look similar
and thus we should see wind gusts around 40 to possibly 45 mph this
evening/overnight behind the front. The strongest winds should
diminish in the 03Z to 06Z time frame as the core of winds aloft
shift to the southwest into KS western OK. All of this will lead to
elevated fire weather conditions today. Though the combination of
winds and low humidity values don't sync up to really lead to
critical fire weather conditions, burning is strongly
discouraged. Elevated to near-critical fire weather conditions
are possible again Friday due to the extremely dry air mass
settling into the area. If winds trend stronger Friday
afternoon, Red Flag conditions may be met.

The threat of strong storms with this frontal passage can't be ruled
out entirely, especially along and just behind the front, where
there may be enough instability to lead to stronger updrafts with a
marginal hail and wind threat. Otherwise, it looks like the bulk of
precipitation continues to be well behind the front, with any
instability being very elevated and weakening with time as colder
and drier air build southward. Given we'll already be seeing wind
gusts of 40+ mph, some additional downward momentum from a
thunderstorm downdraft may support a window of some severe wind
gusts. But the overall severe threat looks low given the
anticipated timing of convection being post-frontal and the
resulting lack of instability for storms to work with.

Much colder and drier air moves in behind this cold front moving
through today. High temperatures drop 30-40 degrees for Friday,
though we just trend closer to normal conditions. And with the
surface high moving over the area near/just before sunrise, we
should see lows dip into the 20s and low 30s across the area.
It's still early in the spring, but anyone with sensitive
vegetation that has already emerged will need to take
precautions to prevent damage from occurring.

Temperatures warm back into the 80s next week as broad ridging
reestablishes itself across the the central and western CONUS. We
will see steady southerly to southwesterly low-level flow, with the
fetch coming from the Gulf. This will allow for better moisture to
return to the area and may also lead to better chances for
precipitation for mainly the middle part of next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1205 PM CDT Thu Mar 26 2026

Confidence is high that a cold front will move into the area
this evening with a wind shift to the north. Before then,
south to southwest winds will be gusty this afternoon with gusts
around 30kts. Confidence is low with respect to any chance of
showers or thunderstorms tonight. There is a window for showers
overnight and have continued the prob30 group with the exception
of KSTJ. MVFR ceilings currently look to stay southeast of the
terminals however will need to monitor that for any westward
expansion early Friday morning.

&&

.CLIMATE...
Issued at 258 PM CDT Wed Mar 23 2026

Record High Temperatures:

March 26:
KMCI: 85/1991
KSTJ: 89/1991

March 30:
KMCI: 82/1986
KSTJ: 86/1968

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...CDB
AVIATION...BURCHFIELD
CLIMATE...CMS
Hazardous weather outlook, Mar 26, 5:06 AM CDT, 8 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0506 AM CDT Thu Mar 26 2026

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271006-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0506 AM CDT Thu Mar 26 2026

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

- Record high temperatures expected today. The daily maximum for
  the Kansas City area will easily be broken. The warmest March
  temperature for KC is also in play.

- Southwesterly wind gusts of 40+ mph are expected today ahead
  of strong cold front. Then, winds become
  northerly/northeasterly behind the front with additional wind
  gusts to 40 mph possible through the late evening and
  overnight hour. This will also lead to elevated fire weather
  conditions across the area today.

- A strong cold front will move through the area this evening,
  with showers and storms developing along and behind the
  front. A strong storm with marginal hail and wind gusts can't
  be ruled out.

- From the furnace on Thursday, to the freezer on Saturday
  morning. Low temperatures bottom out in the 20s to low 30s.
  Folks with agricultural/horticultural interest will need to
  protect sensitive vegetation that has emerged early this
  spring.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:32 PM CDTFire Weather WatchEAXAtchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more20 hr

Nearby

Red Flag Warnings in Missouri, 2026Red Flag Warnings in Kansas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.